Dependence structure of bivariate order statistics with applications to bayramoglu's distributions

J. S. Huang, Xiaoling Dou, Satoshi Kuriki, G. D. Lin

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We study the dependence structure of bivariate order statistics from bivariate distributions, and prove that if the underlying bivariate distribution H is positive quadrant dependent (PQD) then so is each pair of bivariate order statistics. As an application, we show that if H is PQD, the bivariate distribution K(n) +, recently proposed by Bairamov and Bayramoglu (2012) [1], is greater than or equal to Baker's (2008) [2] distribution H(n) +, and hence K(n) ' attains a correlation higher than that of H(n) +. We give two explicit forms of the intractable K(n) + and prove that for all n ≥ 2, K(n) + is PQD regardless of H. We also show that if H is PQD, K(n) + converges weakly to the Fréchet-Hoeffding upper bound as n tends to infinity.

Original languageEnglish
Pages (from-to)201-208
Number of pages8
JournalJournal of Multivariate Analysis
Volume114
Issue number1
DOIs
Publication statusPublished - 2013
Externally publishedYes

Fingerprint

Quadrant
Dependence Structure
Order Statistics
Bivariate Distribution
Statistics
Dependent
Infinity
Tend
Upper bound
Converge
Order statistics
Dependence structure

Keywords

  • Baker's bivariate distribution
  • Fréchet-hoeffding bounds
  • Hoeffding's representation for covariance
  • Negative quadrant dependent
  • Pearson's correlation
  • Positive quadrant dependent

ASJC Scopus subject areas

  • Statistics, Probability and Uncertainty
  • Numerical Analysis
  • Statistics and Probability

Cite this

Dependence structure of bivariate order statistics with applications to bayramoglu's distributions. / Huang, J. S.; Dou, Xiaoling; Kuriki, Satoshi; Lin, G. D.

In: Journal of Multivariate Analysis, Vol. 114, No. 1, 2013, p. 201-208.

Research output: Contribution to journalArticle

@article{73800968b81a4203a3ac758685e48857,
title = "Dependence structure of bivariate order statistics with applications to bayramoglu's distributions",
abstract = "We study the dependence structure of bivariate order statistics from bivariate distributions, and prove that if the underlying bivariate distribution H is positive quadrant dependent (PQD) then so is each pair of bivariate order statistics. As an application, we show that if H is PQD, the bivariate distribution K(n) +, recently proposed by Bairamov and Bayramoglu (2012) [1], is greater than or equal to Baker's (2008) [2] distribution H(n) +, and hence K(n) ' attains a correlation higher than that of H(n) +. We give two explicit forms of the intractable K(n) + and prove that for all n ≥ 2, K(n) + is PQD regardless of H. We also show that if H is PQD, K(n) + converges weakly to the Fr{\'e}chet-Hoeffding upper bound as n tends to infinity.",
keywords = "Baker's bivariate distribution, Fr{\'e}chet-hoeffding bounds, Hoeffding's representation for covariance, Negative quadrant dependent, Pearson's correlation, Positive quadrant dependent",
author = "Huang, {J. S.} and Xiaoling Dou and Satoshi Kuriki and Lin, {G. D.}",
year = "2013",
doi = "10.1016/j.jmva.2012.07.009",
language = "English",
volume = "114",
pages = "201--208",
journal = "Journal of Multivariate Analysis",
issn = "0047-259X",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - Dependence structure of bivariate order statistics with applications to bayramoglu's distributions

AU - Huang, J. S.

AU - Dou, Xiaoling

AU - Kuriki, Satoshi

AU - Lin, G. D.

PY - 2013

Y1 - 2013

N2 - We study the dependence structure of bivariate order statistics from bivariate distributions, and prove that if the underlying bivariate distribution H is positive quadrant dependent (PQD) then so is each pair of bivariate order statistics. As an application, we show that if H is PQD, the bivariate distribution K(n) +, recently proposed by Bairamov and Bayramoglu (2012) [1], is greater than or equal to Baker's (2008) [2] distribution H(n) +, and hence K(n) ' attains a correlation higher than that of H(n) +. We give two explicit forms of the intractable K(n) + and prove that for all n ≥ 2, K(n) + is PQD regardless of H. We also show that if H is PQD, K(n) + converges weakly to the Fréchet-Hoeffding upper bound as n tends to infinity.

AB - We study the dependence structure of bivariate order statistics from bivariate distributions, and prove that if the underlying bivariate distribution H is positive quadrant dependent (PQD) then so is each pair of bivariate order statistics. As an application, we show that if H is PQD, the bivariate distribution K(n) +, recently proposed by Bairamov and Bayramoglu (2012) [1], is greater than or equal to Baker's (2008) [2] distribution H(n) +, and hence K(n) ' attains a correlation higher than that of H(n) +. We give two explicit forms of the intractable K(n) + and prove that for all n ≥ 2, K(n) + is PQD regardless of H. We also show that if H is PQD, K(n) + converges weakly to the Fréchet-Hoeffding upper bound as n tends to infinity.

KW - Baker's bivariate distribution

KW - Fréchet-hoeffding bounds

KW - Hoeffding's representation for covariance

KW - Negative quadrant dependent

KW - Pearson's correlation

KW - Positive quadrant dependent

UR - http://www.scopus.com/inward/record.url?scp=84867740607&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84867740607&partnerID=8YFLogxK

U2 - 10.1016/j.jmva.2012.07.009

DO - 10.1016/j.jmva.2012.07.009

M3 - Article

VL - 114

SP - 201

EP - 208

JO - Journal of Multivariate Analysis

JF - Journal of Multivariate Analysis

SN - 0047-259X

IS - 1

ER -